410-749-1899
1-855-LymeRxs

NARCAN® Nasal Spray Now Available

NARCAN® Nasal Spray is now available at Community Pharmacy without a prescription. Although it is available without a prescription, you will be responsible for paying any applicable co-pays associated with NARCAN®. It is covered by most insurances, including Maryland Medical Assistance.

NARCAN® Nasal Spray is used to temporarily reverse the effects of opioid medicines. The medicine in NARCAN® Nasal Spray has no effect in people who are not taking opioid medicines. Always carry NARCAN® Nasal Spray with you in case of an opioid emergency.

  1. Use NARCAN® Nasal Spray right away if you or your caregiver think signs or symptoms of an opioid emergency are present, even if you are not sure, because an opioid emergency can cause severe injury or death. Signs and symptoms of an opioid emergency may include:
    • Unusual sleepiness and you are not able to awaken the person with a loud voice or by rubbing firmly on the middle of their chest (sternum)
    • Breathing problems including slow or shallow breathing in someone difficult to awaken or who looks like they are not breathing
    • The black circle in the center of the colored part of the eye (pupil) is very small, sometimes called “pinpoint pupils,” in someone who is difficult to awaken
  2. Family members, caregivers or other people who may have to use NARCAN® Nasal Spray in an opioid emergency should know where NARCAN® Nasal Spray is stored and how to give NARCAN® before an opioid emergency happens.
  3. Get emergency medical help (CALL 911) right away after giving the first dose of NARCAN® Nasal Spray. Rescue breathing or CPR (cardiopulmonary resuscitation) may be given while waiting for emergency help.
  4. The signs and symptoms of an opioid emergency can return after NARCAN® Nasal Spray is given. If this happens, give another dose after 2 to 3 minutes in the alternate nostril using a new NARCAN® Nasal Spray and watch the person closely until emergency help is received.

The following video and Quick Start Guide explains how to recognize the signs of an opioid overdose and how to administer NARCAN® Nasal Spray.

NARCAN® Nasal Spray Quick Start Guide

If you have any questions about NARCAN® Nasal Spray, please stop by and ask one of our pharmacists!